Alert archive / Oregon / Frost Advisories in 2012

Frost Advisory 44, NWS Medford, OR

October 7, 2012Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California

NWS Medford, OR issued this frost advisory at Oct 7, 2012, 3:24 AM PDT for Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California. It took effect at Oct 8, 2012, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 3:24 AM PDT (10:24 UTC)
In effect from
Oct 8, 2012, 3:00 AM PDT
Expired
Oct 8, 2012, 8:00 AM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3533 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS76 KMFR 071024
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
324 AM PDT SUN OCT 7 2012

...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS
OF FROST ON THE WEST SIDE AGAIN SUNDAY MORNING...

.DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL LEAD TO ANOTHER
FROST AND FREEZE OVER PORTIONS OF THE AREA SUNDAY MORNING.

CAZ084-ORZ029-071630-
/O.NEW.KMFR.FZ.W.0024.121008T0900Z-121008T1600Z/
/O.CON.KMFR.FZ.W.0023.000000T0000Z-121007T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
324 AM PDT SUN OCT 7 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: 23 TO 32 DEGREES THIS MORNING AND AGAIN MONDAY
  MORNING.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET 
  ABOVE THE SURFACE. 

* LOCATIONS INCLUDE: KLAMATH FALLS...MALIN...BONANZA...AND 
  MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ082-ORZ024-026-071630-
/O.NEW.KMFR.FR.Y.0044.121008T1000Z-121008T1500Z/
/O.CON.KMFR.FR.Y.0043.000000T0000Z-121007T1600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...MCCLOUD...CAVE JUNCTION
324 AM PDT SUN OCT 7 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: 32 TO 37 DEGREES THIS MORNING AND AGAIN MONDAY
  MORNING.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION...WILLIAMS...AND
  OBRIEN IN OREGON. MCCLOUD AND AROUND MOUNT SHASTA CITY IN
  CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FB
5 follow-up statements
636 
WWUS76 KMFR 071436 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
735 AM PDT SUN OCT 7 2012

CAZ084-ORZ029-072100-
/O.NEW.KMFR.FZ.W.0024.121008T0900Z-121008T1600Z/
/O.CON.KMFR.FZ.W.0023.000000T0000Z-121007T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
735 AM PDT SUN OCT 7 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: 23 TO 32 DEGREES THIS MORNING AND AGAIN MONDAY
  MORNING.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET 
  ABOVE THE SURFACE. 

* LOCATIONS INCLUDE: KLAMATH FALLS...MALIN...BONANZA...AND 
  MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ082-ORZ024-026-072100-
/O.NEW.KMFR.FR.Y.0044.121008T1000Z-121008T1500Z/
/O.CON.KMFR.FR.Y.0043.000000T0000Z-121007T1600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...MCCLOUD...CAVE JUNCTION
735 AM PDT SUN OCT 7 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: 32 TO 37 DEGREES THIS MORNING AND AGAIN MONDAY
  MORNING.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION...WILLIAMS...AND
  OBRIEN IN OREGON. MCCLOUD AND AROUND MOUNT SHASTA CITY IN
  CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FB
950 
WWUS76 KMFR 071555
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PDT SUN OCT 7 2012

CAZ084-ORZ029-080000-
/O.EXP.KMFR.FZ.W.0023.000000T0000Z-121007T1600Z/
/O.CON.KMFR.FZ.W.0024.121008T0900Z-121008T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
855 AM PDT SUN OCT 7 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT
MONDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. 

* TEMPERATURES: LOWS OF 23 TO 32 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET 
  ABOVE THE SURFACE.

* LOCATIONS INCLUDE: TULELAKE...DORRIS.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ082-ORZ024-026-080000-
/O.EXP.KMFR.FR.Y.0043.000000T0000Z-121007T1600Z/
/O.CON.KMFR.FR.Y.0044.121008T1000Z-121008T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...MCCLOUD...CAVE JUNCTION
855 AM PDT SUN OCT 7 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
MONDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. 

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: MOUNT SHASTA...MCCLOUD...CAVE JUNCTION.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MTS
177 
WWUS76 KMFR 072135
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
235 PM PDT SUN OCT 7 2012

CAZ084-ORZ029-080545-
/O.CON.KMFR.FZ.W.0024.121008T0900Z-121008T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
235 PM PDT SUN OCT 7 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. 

* TEMPERATURES: LOWS OF 22 TO 32 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET 
  ABOVE THE SURFACE.

* LOCATIONS INCLUDE: KENO...WORDEN...MERRILL...BONANZA...TULELAKE...
  DORRIS...MALIN.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ080-081-080545-
/O.EXA.KMFR.FR.Y.0044.121008T1000Z-121008T1500Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
235 PM PDT SUN OCT 7 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. 

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: HAPPY CAMP...SEIAD VALLEY...AREAS NORTH OF
  YREKA. 

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ082-ORZ024-026-080545-
/O.CON.KMFR.FR.Y.0044.121008T1000Z-121008T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...CAVE JUNCTION
235 PM PDT SUN OCT 7 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. 

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: SELMA...CAVE JUNCTION...MERLIN...SHADY
  COVE...MOUNT SHASTA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STAVISH
003 
WWUS76 KMFR 081040
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
340 AM PDT MON OCT 8 2012

CAZ084-ORZ029-081845-
/O.NEW.KMFR.FZ.W.0025.121009T1000Z-121009T1900Z/
/O.CON.KMFR.FZ.W.0024.000000T0000Z-121008T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
340 AM PDT MON OCT 8 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO NOON PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT TUESDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: LOWS OF 22 TO 32 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET 
  ABOVE THE SURFACE.

* LOCATIONS INCLUDE: KENO...WORDEN...MERRILL...BONANZA...TULELAKE...
  DORRIS...MALIN.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ024-026-081845-
/O.NEW.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
/O.CON.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...CAVE JUNCTION...ASHLAND
340 AM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: THE ILLINOIS
  VALLEY...MERLIN...JACKSONVILLE...THE APPLEGATE VALLEY...THE
  ROGUE VALLEY OUTSIDE MEDFORD CITY LIMIT.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ080>082-081845-
/O.NEW.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
/O.CON.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...MCCLOUD
340 AM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: HAPPY CAMP...SEIAD VALLEY...AREAS NORTH OF
  YREKA...ETNA...MOUNT SHASTA...MCCLOUD.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

/FB
068 
WWUS76 KMFR 081529
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
829 AM PDT MON OCT 8 2012

ORZ024-026-082330-
/O.EXP.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/
/O.CON.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...CAVE JUNCTION...ASHLAND
829 AM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...
...FROST ADVISORY HAS EXPIRED FOR THIS MORNING...

THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: CAVE JUNCTION...ASHLAND.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ080>082-082330-
/O.EXP.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/
/O.CON.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...MCCLOUD
829 AM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...
...FROST ADVISORY HAS EXPIRED FOR THIS MORNING...

THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: ETNA...MOUNT SHASTA...MCCLOUD.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ084-ORZ029-082330-
/O.EXT.KMFR.FZ.W.0025.121009T1000Z-121009T1600Z/
/O.CON.KMFR.FZ.W.0024.000000T0000Z-121008T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
829 AM PDT MON OCT 8 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. 

* TEMPERATURES: LOWS OF 22 TO 32 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET 
  ABOVE THE SURFACE.

* LOCATIONS INCLUDE: TULELAKE...DORRIS.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

STAVISH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 6, 8:55 PM PDT, 6 hours 29 minutes earlier.

Area forecast discussion, Oct 6, 8:55 PM PDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 PM PDT SAT OCT 6 2012

.SHORT TERM...A REX BLOCK JUST OFF THE COAST REMAINS IN PLACE WITH
A HIGH TO THE NORTH AND A LOW OFF THE NORTHERN CALIFORNIA COAST.
THIS PATTERN REMAINS IN PLACE THROUGH THE WEEKEND. THEN...MODELS
CONTINUE TO SHOW THE LOW GRADUALLY MOVING TOWARDS THE CENTRAL
CALIFORNIA COAST TUESDAY INTO WEDNESDAY. THEN...THIS LOW IS
FORECAST TO MOVE INLAND THURSDAY WHILE FURTHER NORTH A FRONTAL SYSTEM
MOVES INTO THE GULF OF ALASKA AND A WEAK HIGH PRESSURE RIDGE MOVES
OVER THE PACNW.

FOR INLAND VALLEYS...FROST AND FREEZE POTENTIAL REMAINS A CONCERN
IN THE SHORT TERM FORECAST. GUIDANCE CONTINUES TO SHOW SIMILAR OR
COOLER CONDITIONS IN THE VALLEYS TONIGHT COMPARED TO LAST NIGHT.
THESE COOL CONDITIONS OVERNIGHT CONTINUE INTO EARLY NEXT WEEK.

OVER THE MOUNTAINS...GUSTY OFFSHORE EAST WINDS ARE FORECAST
TONIGHT AND SUNDAY MORNING WITH WARMER AND DRY CONDITIONS
OVERNIGHT ON THE RIDGES.

ALONG THE COAST...THE OFFSHORE FLOW MAY KEEP MUCH OF THE COAST
CLEAR TONIGHT WITH AREAS OF FOG EXPECTED MAINLY ALONG THE COAST
SOUTH OF CAPE BLANCO.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE AT MOST
LOCATIONS OVER THE NEXT 24 HOURS. HOWEVER...SOME FOG AND/OR LOWER
CEILINGS ARE LIKELY TO DEVELOP ALONG AND NEAR THE COAST IN THE
COASTAL RIVER VALLEYS LATE TONIGHT AND PERSIST THROUGH MID TO LATE
MORNING SUNDAY. CONFIDENCE IN FOG FORMATION TONIGHT IS ONLY
MODERATE AS OFFSHORE FLOW WILL MIX ENOUGH DRY AIR INTO MOST
LOCATIONS OUTSIDE OF SHELTERED VALLEYS TO PREVENT FOG.

&&

.PREV DISCUSSION... /ISSUED 230 PM PDT SAT OCT 6 2012/

SHORT TERM...
THE FOCUS IS ON FROST AND FREEZE POTENTIAL. LOOKS LIKE A SIMILAR
SITUATION SUNDAY MORNING AS THIS MORNING WITH AREAS OF FROST IN
THE WEST SIDE VALLEYS AND A FREEZE IN THE KLAMATH BASIN. LOW
TEMPERATURES WILL VARY CONSIDERABLY SUNDAY MORNING AS WINDS IN
EXPOSED AREAS AND AT HIGHER ELEVATIONS MIX WARMER AIR FROM ABOVE.
LOW LYING AREAS WILL SEE COLD AIR DRAINAGE AND CALM WINDS
CREATING STRONG TEMPERATURE INVERSIONS. AFTER THIS WEEKEND THE
KLAMATH BASIN MAY BE DONE WITH FREEZE WARNINGS AS THE GROWING
SEASON ENDS THERE.

STRONGER OFFSHORE FLOW AND SLIGHTLY DRIER CONDITIONS WILL KEEP
MUCH OF THE COAST CLEAR TONIGHT. EXPECT PATCHY LOW CLOUDS AND FOG TO
DEVELOP LATE TONIGHT...ESPECIALLY IN THE RIVER VALLEYS.

THE BIGGER PICTURE INCLUDES LOW PRESSURE NEARLY STATIONARY OFF
NORTHERN CALIFORNIA. THIS LOW WILL BEGIN TO MOVE INTO THE BAY AREA
BY EARLY TUESDAY...KEEPING MUCH OF THE CLOUD COVER AND CHANCE OF
RAIN SOUTH OF OUR AREA. THIS LOW WILL MOVE INTO SOUTHERN
CALIFORNIA BY THURSDAY WITH WEAK HIGH PRESSURE OVER OUR REGION
BRINGING QUIET CONDITIONS WITH DAYTIME TEMPERATURES ABOVE NORMAL.

LONG TERM...
THE GFS AND ECMWF BOTH SHOW A WEAKENING COLD FRONT EITHER FRIDAY
OR SATURDAY FINALLY BREAKING DOWN THE HIGH PRESSURE OVER OUR AREA.
THE ECMWF IS A LITTLE SLOWER THAN THE GFS. THE MODEL SOLUTIONS
THEN GET "MESSY" BUT BOTH SHOW A STRONGER ONSHORE FLOW PATTERN WHICH
COULD BRING THE FIRST WIDESPREAD RAINFALL IN A LONG TIME TO OUR
AREA...MAINLY FROM THE CASCADES WESTWARD.

FIRE WEATHER...
RED FLAG WARNINGS ARE IN EFFECT FOR TONIGHT THROUGH SUNDAY MORNING
FOR FIRE WEATHER ZONES 617 AND 623 TO INCLUDE PORTIONS OF ROGUE
RIVER SISKIYOU NATIONAL FOREST AND UMPQUA NATIONAL FOREST.
CONSIDERED ADDING NEARBY FIRE WEATHER ZONES, BUT BELIEVE THESE
SURROUNDING AREAS WILL ONLY SEE WARNING CRITERIA ON A FEW RIDGES
RATHER THAN OVER A WIDESPREAD AREA. LOCATIONS SUCH AS SQUAW PEAK,
EVANS CREEK, ONION MOUNTAIN, AND PORTIONS OF WESTERN FIRE WEATHER
ZONE 284 IN THE GOOSENEST WILL LIKELY BE VERY CLOSE TO CRITERIA WITH
ISOLATED LOCATIONS REACHING IT. MODELS DIFFER ON STRENGTH OF WINDS
AND RELATIVE HUMIDITIES OVERNIGHT, SO THIS HAS MUDDIED THE WATERS A
BIT. BASED WARNING DECISIONS PRIMARILY ON OBSERVATIONS AND MODEL
TRENDS RATHER THAN RAW MODEL DATA GIVEN THE SPREAD IN SOLUTIONS.
BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 3 AM TO 9 AM PDT SUNDAY FOR ORZ029.
     RED FLAG WARNING UNTIL NOON PDT SUNDAY FOR ORZ025>028.
     FROST ADVISORY FROM 3 AM TO 9 AM PDT SUNDAY FOR ORZ024-026.

CA...FREEZE WARNING FROM 3 AM TO 9 AM PDT SUNDAY FOR CAZ084.
     FROST ADVISORY FROM 3 AM TO 9 AM PDT SUNDAY FOR CAZ082.

PZ...NONE.

99/99/99

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:24 AM PDTFreeze WarningMFRKlamath30 hr

Nearby

Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.